Alert archive / Kansas / Excessive Heat Warnings in 2023

Excessive Heat Warning 4, NWS Dodge City, KS

August 22, 20236 counties in Kansas

NWS Dodge City, KS issued this excessive heat warning at Aug 22, 2023, 10:25 AM CDT for 6 counties in Kansas. It took effect at Aug 23, 2023, 12:00 PM CDT. It was in force for 55 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2023, 10:25 AM CDT (15:25 UTC)
In effect from
Aug 23, 2023, 12:00 PM CDT
Expired
Aug 25, 2023, 7:00 PM CDT
In force
55 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Ellis County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this excessive heat warning went out at Aug 22, 10:09 AM CDT, 16 minutes earlier.

Area forecast discussion, Aug 22, 10:09 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1009 AM CDT Tue Aug 22 2023

...Updated Aviation...

.SHORT TERM...(Today through Wednesday)
Issued at 1218 AM CDT Tue Aug 22 2023

WV imagery indicates a broad upper level area of high pressure
remaining stretched across the Central Plains into the Western High
Plains. Near the surface, a weak lee side trough of low pressure
remains anchored in eastern Colorado.

An ongoing hot and dry pattern will continue during the period with
short term ensembles showing virtually no movement to the broad scale
upper level high centered across the Central Plains with the western
fringe draped across the Western High Plains. Prevailing southerlies
ahead of a weak lee side trough anchored in eastern Colorado will
continue to reinforce the warmer air mass settled across the high
plains of western Kansas. With very little change from yesterday,
look for afternoon highs ranging from the upper 90s(F) to a little
above 100F with the hottest temperatures once again in central Kansas.
Expect lows tonight down into the upper 60s(F) to the mid 70s(F).

.LONG TERM...(Wednesday night through Monday)
Issued at 100 AM CDT Tue Aug 22 2023

Hot/dry conditions are likely to persist through the end of the
week, although medium range ensembles do begin to show the upper
level high sinking slightly southwestward into the South Plains as
an upper level shortwave crests the ridge axis in southern Canada
late Thursday then drops southeast through the Upper Midwest Friday,
sending a weak attendant cold front southward through the Central
Plains before stalling out. Although hotter temperatures remain
forecast with temperatures in the upper 90s(F) to just above 100F
the first couple of days of the period, there is increasing
confidence for high temperatures dropping closer to normal seasonal
levels by end of week Friday. Additionally, minimal precip chances
return to portions of western Kansas as early as Friday evening
in association with the aforementioned weak cold front arrival.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1009 AM CDT Tue Aug 22 2023

Excellent flying weather will continue through this TAF cycle,
with varying amounts of cirrus. Light winds will continue with a
southerly component.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 102  73 102  72 /   0   0   0   0
GCK  99  70  99  69 /   0   0   0   0
EHA  97  68 101  69 /   0   0   0   0
LBL  99  70 100  69 /   0   0   0   0
HYS 104  75 103  74 /   0   0   0   0
P28 103  77 103  74 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 8 PM CDT this evening for KSZ031-
046-065-066-081-090.

&&

SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...Turner
Hazardous weather outlook, Aug 22, 3:22 AM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
322 AM CDT Tue Aug 22 2023

KSZ030-031-043>046-061>066-074>081-084>090-230830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
322 AM CDT Tue Aug 22 2023 /222 AM MDT Tue Aug 22 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

An Excessive Heat Warning is in effect today. See the Weather
Message for further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:25 AM CDTHeat AdvisoryDDCComanche, Edwards, Kiowa34 hr

Nearby

Excessive Heat Warnings in Kansas, 2023Every excessive heat warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.